MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°
Model Number WA22503D
Medical Device Problem Code Electrostatic Discharge (2149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported to olympus, the olympus high frequency resection electrode was in use when the doctor saw an electric arc between two high frequency cable attachment pins from the resectoscope.The doctor was not affected and did not feel anything.The issue was found during a prostate operation.The equipment was changed and the procedure was completed successfully with the new set of devices.The procedure was extended for 20 minutes with the patient under anesthesia.There were no reports of patient injury or medical intervention associated with this event.Related patient identifiers are as follows: (b)(6) (wa22366a - working element, active, for resection in saline), (b)(6) (esg-400 - hf-unit), (b)(6) (wa00014a - hf-cable, bipolar).
 
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was not confirmed.The device evaluation did not identify any malfunction of the high frequency resection electrode.A review of the device history record for the affected lot number found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, a definitive root cause could not be determined because the electrode was evaluated to meet the specification.Olympus will continue to monitor the field performance of this device.

Brand Name
HF-RESECTION ELECTRODE, LOOP, 24 FR., 0.2 WIRE, LARGE, 12°
Common Device Name
HF-RESECTION ELECTRODE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg 22045
GM   22045
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18326894
Report Number9610773-2023-03624
Device Sequence Number15333680
Product Code FAS
UDI-Device Identifier14042761068205
UDI-Public14042761068205
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
K120418
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA22503D
Device Lot Number1000112718
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2023
Initial Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/24/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HF-CABLE, BIPOLAR (208W-4101); HF-UNIT ESG-400 (B001235); WORKING ELEMENT FOR RESECTION IN SALINE (4YW-0030)
Patient SexUnknown